Alert archive / Wisconsin / Flash Flood Warnings in 2013

Flash Flood Warning 30, NWS La Crosse, WI

June 23, 20134 counties in Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jun 23, 2013, 2:29 AM CDT for 4 counties in Wisconsin. It was in force for 5 hr. 23 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2013, 2:29 AM CDT (07:29 UTC)
Expired
Jun 23, 2013, 7:00 AM CDT
In force
5 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, WI, Grant County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 70 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 2:37 AM CDTFLOODBoscobel, WI650 HOMES IMPACTED BY HIGH WATER LAST 24 HOURS WITH 2 DOZEN FAMILIES MISPLACED. MANY HOMES HAD BASEMENTS FULL OF WATER OR WATER INTO 1ST LEVEL. MORE DAMAGE EXPECTED FROM TONIGHTS RAIN AROUND THE AREA OF COUNTY.
Jun 23, 2:37 AM CDTFLASH FLOOD3 Se Boscobel, WIRAINFALL OVERNIGHT HAS CAUSED TREMENDOUS DAMAGE TO INFRASTRUCTURE SOUTH AND EAST OF BOSCOBEL. COUNTY ROADS MS AND S HAVE LOTS OF WASHOUTS AND BRIDGES BLOWN OUT.
Jun 23, 3:00 AM CDTHEAVY RAIN 3.77De Soto, WI
Jun 23, 3:24 AM CDTFLOODChaseburg, WIWATER STILL HIGH NEAR HIGHWAY 162
Jun 23, 3:24 AM CDTFLOODReadstown, WIDRAINAGE AREAS INTO KICKAPOO RIVER STILL BANKFUL OR MORE
Jun 23, 3:24 AM CDTFLASH FLOODGenoa, WI
Jun 23, 6:00 AM CDTHEAVY RAIN 23 Sse Steuben, WICOOP OBSERVER STATION STEUBEN 4SE /SBNW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 6:00 AM CDTHEAVY RAIN 3.2Genoa, WICOOP OBSERVER STATION GENOA DAM 8 /GENW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 6:00 AM CDTHEAVY RAIN 3.874 Sw Lynxville, WICOOP OBSERVER STATION LYNXVILLE DAM 9 /LYNW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 6:20 AM CDTHEAVY RAIN 3.93Soldiers Grove, WICOOP OBSERVER STATION SOLDIERS GROVE /SOGW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTFLOODGotham, WIHIGHWAY 60 HAS DAMAGE BETWEEN GOTHAM AND MUSCODA AND MAY BE REDUCED TO ONE LANE AT TIMES.
Jun 23, 7:00 AM CDTHEAVY RAIN 1.872 Nnw Bloomingdale, WICOOP OBSERVER STATION WESTBY 3ENE /WESW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 1.921 E Viroqua, WICOOP OBSERVER STATION VIROQUA /VQAW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 1.98La Farge, WICOOP OBSERVER STATION LA FARGE /LAFW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 2.434 Ssw Rockbridge, WICOOP OBSERVER STATION RICHLAND CENTER 4N /RCRW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 2.652 Sse Prairie Du Chien, WIAWOS STATION PRAIRIE DU CHIEN AIRPORT /PDC/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 2.763 Nw Boaz, WICOOP OBSERVER STATION BOAZ 2NW /BOAW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 2.932 Nw Richland Center, WICOOP OBSERVER STATION RICHLAND CENTER 1NW /RCCW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 2.951 Nne Prairie Du Chien, WICOOP OBSERVER STATION PRAIRIE DU CHIEN /PDCW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 3.386 Se Gays Mills, WI7.74 INCHES SINCE FRIDAY JUNE 21
Jun 23, 7:00 AM CDTHEAVY RAIN 3.628 Nw Ferryville, WICOOP OBSERVER STATION DE SOTO 1SE /VICW3/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:00 AM CDTHEAVY RAIN 3.862 Ne Boscobel, WIASOS STATION BOSCOBEL AIRPORT /OVS/ HEAVY RAIN DURATION 24 HOURS
Jun 23, 7:03 AM CDTHEAVY RAIN 4.151 Ene Boscobel, WIMESONET STATION 1 ENE BOSCOBEL /BBLW3/ HEAVY RAIN DURATION 24 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2548 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WGUS53 KARX 230729
FFWARX
WIC023-043-103-123-231200-
/O.NEW.KARX.FF.W.0030.130623T0729Z-130623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
229 AM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
  NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
  RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
  VERNON COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 700 AM CDT

* LINGERING HEAVY RAIN WITH THUNDERSTORMS AND VERY HEAVY RAIN
  THAT FELL EARLIER IN THE NIGHT CONTINUES TO CREATE DANGEROUS
  FLASH FLOODING. THIS WARNING EXTENDS THE PREVIOUS FLASH FLOOD
  WARNINGS FOR SOUTHWEST WISCONSIN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOSCOBEL...BLUE RIVER...PRAIRIE DU CHIEN...STEUBEN...CHASEBURG
  AND GOTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. STAY ON HIGH GROUND...AND BE ALERT AS YOU DRIVE LATER TODAY
FOR DAMAGE OR WASHED OUT ROADS.

&&

LAT...LON 4300 9116 4313 9118 4326 9106 4332 9111
      4336 9121 4341 9120 4372 9127 4373 9060
      4360 9030 4356 9030 4355 9019 4316 9019
      4319 9026 4321 9035 4319 9042 4285 9042
      4285 9084

$$

SHEA
2 follow-up statements
248 
WGUS73 KARX 230858
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
358 AM CDT SUN JUN 23 2013

WIC023-043-103-123-231200-
/O.CON.KARX.FF.W.0030.000000T0000Z-130623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD WI-GRANT WI-VERNON WI-RICHLAND WI-
358 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR RICHLAND...VERNON...
NORTHERN GRANT AND CRAWFORD COUNTIES UNTIL 700 AM CDT...

FLASH FLOODING CONTINUES OVER MUCH OF SOUTHWEST WISCONSIN...
ESPECIALLY NEAR THE WISCONSIN RIVER VALLEY. NUMEROUS ROADS AND 
BRIDGES REMAIN DAMAGED IN NORTHERN GRANT COUNTY.

IN RICHLAND COUNTY...COUNTY ROADS F AND JJ REMAIN CLOSED BUT HIGHWAY 
60 IS OPEN AGAIN. SOME CULVERTS JUST OFF OF HIGHWAY 60 IN FAR 
SOUTHERN ENDS OF THE COUNTY DID SUSTAIN DAMAGE FROM EARLIER RAIN.

VERNON AND CRAWFORD COUNTIES ARE ALSO VERY BUSY WITH MUDSLIDES AND 
MONITORING OF FLOODING.

RAINFALL HAS BECOME MUCH LIGHTER ACROSS THE AREA SINCE 2AM. THIS 
TREND SHOULD CONTINUE THROUGH DAY BREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4300 9116 4313 9118 4326 9106 4332 9111
      4336 9121 4341 9120 4372 9127 4373 9060
      4360 9030 4356 9030 4355 9019 4316 9019
      4319 9026 4321 9035 4319 9042 4285 9042
      4285 9084

$$


SHEA
529 
WGUS73 KARX 230945
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 AM CDT SUN JUN 23 2013

WIC023-043-103-123-231200-
/O.CON.KARX.FF.W.0030.000000T0000Z-130623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD WI-GRANT WI-VERNON WI-RICHLAND WI-
445 AM CDT SUN JUN 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR RICHLAND...VERNON...
NORTHERN GRANT AND CRAWFORD COUNTIES UNTIL 700 AM CDT...

RAIN HAS NOW ENDED IN THE WARNED AREA BUT SIGNIFICANT FLOODING 
CONTINUES IN MANY AREAS...ESPECIALLY NEAR THE WISCONSIN RIVER VALLEY 
IN FAR SOUTHWEST WISCONSIN.

THERE ARE NUMEROUS SECONDARY ROADS WASHED OUT OR DAMAGED. AREA 
CREEKS AND RIVERS REMAIN HIGH OR ARE FLOODING. THERE IS 
INFRASTRUCTURE DAMAGE TO CULVERTS AND BRIDGES MAKING TRAVEL NEARLY 
IMPOSSIBLE OR DANGEROUS IN MANY AREAS.

BE ESPECIALLY CAUTIOUS IF YOU ARE VENTURING OUT THIS MORNING. NORMAL 
ROADS COULD BE IMPASSABLE. IF YOU COME ACROSS HIGH WATER...DO NOT 
TAKE RISKS BY PASSING THROUGH IT.

&&

LAT...LON 4300 9116 4313 9118 4326 9106 4332 9111
      4336 9121 4341 9120 4372 9127 4373 9060
      4360 9030 4356 9030 4355 9019 4316 9019
      4319 9026 4321 9035 4319 9042 4285 9042
      4285 9084

$$


SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 12:38 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 23, 12:38 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 AM CDT SUN JUN 23 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

AT 3 PM...A WARM FRONT WAS LOCATED NEAR THE INTERSTATE 94 CORRIDOR
AND AN OUTFLOW BOUNDARY OVER NORTHERN IOWA. AS THE TEMPERATURES
RISE ABOVE THE CONVECTIVE TEMPERATURES /LOWER 80S/ LATE THIS
AFTERNOON...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ALONG AND SOUTH OF THE INTERSTATE 94 CORRIDOR. IN ADDITION...
EXPECT THE SYSTEM MOVING OUT OF NORTHWEST IOWA TO GRADUALLY
UPSCALE AS IT MOVES INTO BETTER CAPES AND MOISTURE TRANSPORT. WITH
0-3 KM SHEAR GREATER THAN 40 KNOTS...THINKING THAT THE STORMS
BECOME MORE COLD POOL DOMINATED THAT THERE WILL ONCE AGAIN BE THE
POTENTIAL FOR SOME BOW ECHOS TO DEVELOP LATE THIS AFTERNOON AND
EVENING. IN ADDITION...WITH 1000 TO 1200 J/KG DCAPES THERE WILL
BE THE POTENTIAL FOR DAMAGING WET MICROBURSTS. WITH PRECIPITABLE
WATER VALUES RUNNING BETWEEN 1.8 AND 2.0 INCHES AND WARM CLOUDS
DEPTHS BETWEEN 4 AND 4.5 KM...EXPECT THE THUNDERSTORMS TO BE VERY
EFFECTIVE RAIN PRODUCERS. HOWEVER IT LOOKS LIKE THEY WILL BE
PROGRESSIVELY MOVING WHICH WILL LIMIT THE THREAT FOR WIDESPREAD FLASH
FLOODING. HOWEVER WITH THIS SAID...WILL STILL HAVE TO WATCH
URBANIZED AREAS WHERE JUST AN INCH OF RAIN AN HOUR CAN RESULT IN
SOME LOCALIZED FLASH FLOODING.

FOR OVERNIGHT...THE 23.12Z DETERMINISTIC MODELS CONTINUE TO SHOW
THAT MUCH OF THE PRECIPITATION FOR THIS TIME PERIOD WILL BE MAINLY
NORTH OF THE INTERSTATE 90 CORRIDOR. THEY HAVE SHOWED THIS FOR THE
PAST 6 MODEL CYCLES. THIS IS IN RESPONSE TO THE TROUGH CURRENTLY
OVER NEBRASKA MOVING NORTHEAST AWAY FROM THE FORECAST AREA. AS
THIS OCCURS...THE NOSE OF THE 850 MB MOISTURE TRANSPORT WILL PUSH
NORTH INTO NORTHERN WISCONSIN. IN THE WAKE OF THIS TROUGH...THE
PRECIPITABLE WATER VALUES DROP TO 1.2 TO 1.4 INCHES...AND THE WARM
CLOUD LAYER DEPTHS FALL INTO THE 3.5 TO 4 KM RANGE. THIS IS IDEA
THAT THE PRECIPITATION COULD BEGIN WANING OVERNIGHT IS SUPPORTED
BY THE LAST 2 RUNS OF THE HRRR WHICH SHOWS A BAND OF SHOWERS
AND THUNDERSTORMS PROGRESSIVELY MOVING NORTHEAST THROUGH CLARK AND
TAYLOR COUNTIES IN NORTH CENTRAL WISCONSIN BETWEEN 23.07Z AND 23.09Z.

FOR SUNDAY AFTERNOON...EXPECT THE UPPER LEVEL TROUGH WHICH HAS
BEEN POSITIONED TO OUR WEST OVER THE LAST SEVERAL DAYS TO MOVE
INTO THE WESTERN PORTIONS OF THE FORECAST AREA. WHILE THE 850 MB
MOISTURE TRANSPORT IS NOT THAT IMPRESSIVE. PRECIPITABLE WATER
VALUES DO CLIMB TO AROUND 1.8 INCHES...WARM CLOUD LAYER DEPTHS
CLIMB ABOVE 4 KM...AND CORFIDI VECTORS SUGGEST TRAINING ALONG AND
AHEAD OF THE COLD FRONT. AS A RESULT...WILL HAVE TO WATCH FOR THE
POTENTIAL FOR SOME FLOODING. CERTAINTY ON THE SPEED AND LOCATION
OF THIS FRONT WAS NOT HIGH ENOUGH TO GO WITH A FLASH FLOOD WATCH
AT THIS TIME.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM CDT SAT JUN 22 2013

ON SUNDAY NIGHT AND MONDAY...THE MODELS CONTINUE TO SHOW THAT A SHORT
WAVE TROUGH WILL MOVE ACROSS WESTERN AND NORTHERN MINNESOTA. AS
THIS OCCURS...EXPECT A COLD FRONT TO MOVE THROUGH THE REGION. THIS
FRONT WILL BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY. IT MAY MOVE FAR ENOUGH EAST TO ALLOW SOME DRYING ON
MONDAY AFTERNOON.

FROM MONDAY NIGHT THROUGH WEDNESDAY...THE MODELS CONTINUE TO SHOW
THAT A STATIONARY FRONT WILL LINGER ACROSS THE AREA. WHILE THE
MODELS HAVE CONSISTENTLY SHOWED THIS...THEY CONTINUE TO STRUGGLE
ON THE LOCATION AND TIMING OF THUNDERSTORM COMPLEXES WHICH MOVE
THROUGH THE REGION...SO JUST WENT WITH THE ALL BLEND TEMPERATURES
AND PRECIPITATION CHANCES.

FOR THE REMAINDER OF THIS TIME PERIOD...IT CONTINUES TO LOOK LIKE
THE UPPER LEVEL RIDGE WILL RETROGRADE WEST INTO THE WESTERN UNITED
STATES. THIS WOULD PLACE THE AREA UNDER NORTHWEST FLOW ALOFT. AS
A RESULT...EXPECT NEAR TO SLIGHTLY BELOW-NORMAL TEMPERATURES.
PRECIPITATION CHANCES ARE NOT CLEAR AS THERE WILL THE POTENTIAL
FOR SHORT WAVE TROUGHS TO MOVE SOUTHEAST THROUGH THE AREA.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1237 AM CDT SUN JUN 23 2013

BOUNDARY ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN HAS SHOWN
NO MOVEMENT THROUGH THE EVENING HOURS WITH STORMS CONTINUING ALONG
AND NORTH OF IT. REGIONAL AND LOCAL RADAR DOES SHOW A BREAK IN THE
ACTIVITY BACK IN THE INTERSTATE 35 CORRIDOR. THE NEXT ROUND OF
CONVECTION OVER SOUTHWEST MINNESOTA INTO SOUTH DAKOTA HAS A MORE
NORTHEAST MOVEMENT. THE LAST TWO RUNS OF THE LOCAL ARXLAPS HAS
LATCHED ONTO THESE DIFFERENT AREAS OF CONVECTION WITH THE 23.03Z
RUN TAKING THE ACTIVITY OVER THE AREA OFF TO THE EAST AND OUT OF
THE REGION DURING THE OVERNIGHT WHILE TAKING THE NEXT ROUND PAST
THE AREA TO THE NORTH. THE 23.03Z HRRR SHOWS THE SAME TRENDS SO
PLAN TO CONTINUE THE TSRA THROUGH 08Z AT KRST AND 10Z AT KLSE.
AFTER THAT WILL JUST DROP BACK TO VCSH FOR A SHORT WHILE BEFORE
GOING TOTALLY DRY FOR THE REMAINDER OF THE MORNING. MVFR
CONDITIONS WILL BE POSSIBLE WITH ANY OF THE TSRA ACTIVITY UNTIL IT
ENDS. BY MID TO LATE AFTERNOON...THE 23.00Z NAM INDICATES THE
SYNOPTIC BOUNDARY SHOULD PUSH INTO THE AREA WITH A SHORT WAVE
TROUGH AND AS THE UPPER LEVEL FLOW TRIES TO TURN A LITTLE MORE TO
THE WEST. SHOULD SEE MORE CONVECTION DEVELOP ALONG THIS BOUNDARY
AND HAVE PUT IN A VCTS TO SHOW THIS WITH THE EXPECTATION THAT
LATER FORECASTS WILL DETAIL THE TIMING BETTER.

&&

.HYDROLOGY...
ISSUED AT 253 PM CDT SAT JUN 22 2013

HYDRO CONCERNS LINGER ACROSS TURKEY...UPPER IOWA...SOUTHERN HALF OF
THE KICKAPOO...BLACK...AND TURTLE CREEK. IN ADDITION...THE SMALL
STREAMS ACROSS ALLAMAKEE AND CLAYTON COUNTIES IN NORTHEAST IOWA...
AND CRAWFORD AND GRANT COUNTIES IN SOUTHWEST WISCONSIN.
FORTUNATELY IT LOOKS LIKE THE HEAVIEST RAIN POTENTIAL FOR TONIGHT
WILL BE MAINLY NORTH OF MOST OF THESE BASINS. HOWEVER THERE IS
CONCERN ON SUNDAY THAT THERE COULD BE ANOTHER ROUND OF HEAVY RAIN
THAT COULD AFFECT THE AREA ON SUNDAY AFTERNOON AND NIGHT. HOWEVER
DUE TO THE UNCERTAINTY ON THE SPEED OF THIS SYSTEM...RAINFALL
AMOUNTS ARE NOT CLEAR.

IN ADDITION TO THE SHORT TERM WATER CONCERNS...THERE IS A RIVER
FLOOD WATCH FOR THE MISSISSIPPI AT WABASHA...WINONA...AND
LA CROSSE. THESE RIVERS ARE EXPECTED TO GO ABOVE FLOOD STAGE UNTIL
AFTER JULY 1ST.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 22, 12:10 PM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 PM CDT SAT JUN 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
1210 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON AND EVENING...EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP NORTH OF A WARM FRONT. A FEW OF THESE THUNDERSTORMS COULD
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

AFTER MIDNIGHT...THE THUNDERSTORMS WILL BE MAINLY NORTH OF THE
INTERSTATE 94 CORRIDOR. THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE
AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY.

PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND
MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE
HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO
DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A
SEVERE THREAT.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS
AFTERNOON THROUGH MONDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

RRS/BOYNE

In the hours before

Local storm report, Jun 23, 12:57 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1257 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HEAVY RAIN       ST. ANSGAR              43.38N 92.92W
06/23/2013  M1.10 INCH       MITCHELL           IA   TRAINED SPOTTER

            RAINFALL FROM 1215 AM TO 1245 AM.

&&

WETENKAMP
Local storm report, Jun 23, 1:08 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
108 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     FLOOD            MABEL                   43.52N 91.77W
06/23/2013                   FILLMORE           MN   LAW ENFORCEMENT

0108 AM     FLASH FLOOD      2 N LANESBORO           43.75N 91.97W
06/23/2013                   FILLMORE           MN   LAW ENFORCEMENT

            WATER OVER HIGHWAY 250

&&

SHEA
Local storm report, Jun 23, 1:19 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
119 AM CDT SUN JUN 23 2013

0117 AM     FLASH FLOOD      PRAIRIE DU CHIEN        43.04N 91.14W
06/23/2013                   CRAWFORD           WI   EMERGENCY MANAGER

            NUMEROUS CITY STREETS FLOODED WITH STALLED
            VEHICLES. WATER ALSO OVERFLOWING THE MAIN
            STORMWATER DRAINAGE DITCH.
Local storm report, Jun 23, 1:43 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
143 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     FLASH FLOOD      7 N PRAIRIE DU CHIEN    43.14N 91.14W
06/23/2013                   CRAWFORD           WI   EMERGENCY MNGR

            MUDSLIDES ALONG VARIOUS SPOTS ON HIGHWAY 35

0142 AM     FLASH FLOOD      3 NE WAUZEKA            43.12N 90.85W
06/23/2013                   CRAWFORD           WI   EMERGENCY MNGR

            HIGHWAY 131 CLOSED DUE TO HIGH WATER

&&

SHEA
Local storm report, Jun 23, 2:11 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
211 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     FLASH FLOOD      CHOICE                  43.66N 91.80W
06/23/2013                   FILLMORE           MN   LAW ENFORCEMENT

            FAMILY STRANDED DUE TO HIGH WATER ALONG THE SOUTH FORK OF
            THE ROOT RIVER. ALSO RELAYED VIA WKBT TELEVISION.

&&

SHEA
Local storm report, Jun 23, 2:15 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     FLASH FLOOD      LE ROY                  43.51N 92.51W
06/23/2013                   MOWER              MN   LAW ENFORCEMENT

            WATER OVER HIGHWAY 56 NEAR LE ROY.

&&

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:09 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau66 min
Jun 22, 7:42 PM CDTFlash Flood WarningARXBuffalo, Trempealeau6 hr
Jun 22, 8:20 PM CDTFlash Flood WarningARXCrawford6 hr
Jun 22, 8:43 PM CDTSevere Thunderstorm WarningARXAdams, Juneau77 min
Jun 22, 8:52 PM CDTFlash Flood WarningARXRichland6 hr
Jun 22, 9:21 PM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Jun 22, 9:42 PM CDTAreal Flood AdvisoryARXVernon4 hr
Jun 22, 9:59 PM CDTFlash Flood WarningARXGrant5 hr
Jun 22, 10:17 PM CDTFlash Flood WarningARXRichland, Vernon4 hr
Jun 23, 12:12 AM CDTRiver Flood WarningARXCrawford, Vernon46 hr
Jun 23, 1:24 AM CDTAreal Flood AdvisoryARXLa Crosse2 hr
Jun 23, 2:13 AM CDTRiver Flood WarningARXRichland, Vernon26 hr
Jun 23, 2:13 AM CDTRiver Flood WarningARXRichland, Vernon4 days
Jun 23, 2:13 AM CDTRiver Flood WarningARXCrawford, Vernon4 days
Jun 23, 3:45 AM CDTFlash Flood WatchARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more3 days
Jun 23, 6:59 AM CDTAreal Flood WarningARXCrawford, Grant, Richland, Vernon6 hr
Jun 23, 12:05 PM CDTRiver Flood WatchARXCrawford, Grant19 hr
Jun 23, 1:49 PM CDTAreal Flood WarningARXCrawford, Grant, Richland, Vernon12 hr

Nearby

Flash Flood Warnings in Wisconsin, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.